Alert archive / South Carolina / Small Craft Advisories in 2021
Small Craft Advisory 74, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Dec 6, 2021, 2:54 PM EST. It took effect at Dec 7, 2021, 6:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2021, 2:54 PM EST (19:54 UTC)
- In effect from
- Dec 7, 2021, 6:00 AM EST
- Expired
- Dec 7, 2021, 1:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
478 WHUS72 KCHS 061954 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 254 PM EST Mon Dec 6 2021 AMZ350-070500- /O.NEW.KCHS.SC.Y.0074.211207T1100Z-211207T1600Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 254 PM EST Mon Dec 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 11 AM EST TUESDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...From 6 AM to 11 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
268 WHUS72 KCHS 062338 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 638 PM EST Mon Dec 6 2021 AMZ350-070745- /O.CON.KCHS.SC.Y.0074.211207T1100Z-211207T1600Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 638 PM EST Mon Dec 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 11 AM EST TUESDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...From 6 AM to 11 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
104 WHUS72 KCHS 070228 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 928 PM EST Mon Dec 6 2021 AMZ350-071030- /O.CON.KCHS.SC.Y.0074.211207T1100Z-211207T1600Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 928 PM EST Mon Dec 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 11 AM EST TUESDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...From 6 AM to 11 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
112 WHUS72 KCHS 070535 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1235 AM EST Tue Dec 7 2021 AMZ350-071345- /O.CON.KCHS.SC.Y.0074.211207T1100Z-211207T1600Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 1235 AM EST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 11 AM EST THIS MORNING... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...From 6 AM to 11 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
111 WHUS72 KCHS 070833 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 333 AM EST Tue Dec 7 2021 AMZ350-071600- /O.CON.KCHS.SC.Y.0074.211207T1100Z-211207T1600Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 333 AM EST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 11 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
675 WHUS72 KCHS 071409 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 909 AM EST Tue Dec 7 2021 AMZ350-071800- /O.EXT.KCHS.SC.Y.0074.000000T0000Z-211207T1800Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 909 AM EST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
237 WHUS72 KCHS 071730 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1230 PM EST Tue Dec 7 2021 AMZ350-071830- /O.EXP.KCHS.SC.Y.0074.000000T0000Z-211207T1800Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 1230 PM EST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Dec 6, 1:55 PM EST, 59 minutes earlier.
Area forecast discussion, Dec 6, 1:55 PM EST, 59 minutes before
Area Forecast Discussion National Weather Service Charleston SC 155 PM EST Mon Dec 6 2021 .SYNOPSIS... A cold front will push south into the region late tonight into Tuesday and linger before a stronger cold front pushes offshore Wednesday night. Another cold front will push through the area later this weekend. && .NEAR TERM /THROUGH TONIGHT/... A cold front will approach from the west, sweeping across the southern Appalachians by late this afternoon. Southwest flow ahead of the front should provide the forecast area with mild llvl thicknesses and H85 temps. Near term models and satellite trends indicate that waves of mid to high clouds will limit sky conditions to mostly cloudy at times today. Using a blend of MOS, high temperatures are forecast to favor values in the mid 70s this afternoon. These temperatures will be around 10 degrees above normal, but well short of record values. In addition, the combination of an increasing sfc pressure gradient and mixing to 2.5- 3 kft should result in gusts near 20 mph this afternoon. Tonight: The sfc cold front is timed to sweep across the forecast area between 6-9Z. One or two pre-frontal showers are expected to reach the inland counties before dissipating. Otherwise, conditions are expected to remain mostly cloudy and mild. Low temperatures are forecast to range from the low 50s inland to the mid 50s near the coast. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... Tuesday and Wednesday: High pressure will attempt to build in from the north with a backdoor cold front sagging as far south as the Altamaha. However, a shortwave passing over Texas will lead to cyclogenesis and southerly flow over the northwestern Gulf, advecting deeper moisture into the region later in the day. Model soundings show a moistening profile throughout the day with PWATs increasing to 1.3-1.5". Diabatic influences could redevelop the weak sfc low just offshore the SC coast late Tuesday before it quickly moves northeast. Isolated showers could spread eastward over the inland counties Tuesday afternoon and eventually over the coastal waters late Tuesday night where slight chance to chance pops have been placed. Unsettled conditions will continue into Wednesday when the bulk of the rainfall will likely occur due to a strengthening shortwave over the Southern Plains, helping to advance a cold front toward the area. Significant QG forcing ahead of the shortwave will help to deepen the offshore sfc low now positioned off the Virginia/North Carolina coast. Likely pops over the western counties early Wednesday are expected to overspread the entire CWA in the afternoon, with rain chances decreasing overnight. Deeper moisture accompanying the system (PWATs near 1.6") could allow for some areas to receive a decent dousing of rainfall with QPF values ranging 0.25" to 0.5". NBM probabilities indicate perhaps a few rumbles of thunder, mainly south of the Charleston Tri-County area where greater instability lies over the land areas within the warm sector. High temperatures on Tuesday over the South Carolina counties are forecast to reach the low 60s, with upper 60s south of the Altamaha. Lows could dip into the mid to upper 40s north of I-16, and low 50s expected for those areas south of I-16 as well as along the beaches. Similar temperatures are expected Wednesday, perhaps a couple of degrees warmer with the influence of southwesterly flow and weak WAA. Thursday: Surface high pressure to the north will expand southward behind the FROPA, allowing dry, continental air to return briefly. Ridging in the mid-levels over the eastern Gulf will gradually advect in moisture on the back side. A coastal trough could allow isolated showers to develop over the waters, however most land areas should remain dry during the day before moisture begins to deepen late. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Deep ridging over the eastern Gulf extending eastward into the Atlantic Ocean will continue to feed modest moisture into the region, keeping the chances of unsettled weather through much of the weekend. A strong cold front looks to push offshore Sunday morning with cool, dry high pressure to replace the unseasonably warm/moist synoptic pattern. Above normal temperatures are expected through the weekend, with a brief cool down expected next Monday. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... VFR expected through the early Tuesday morning hours. Just prior to daybreak a front is expected to sag south into the area with a northerly flow developing. MVFR ceilings are expected to overspread the area from the north and persist for much if not all of Tuesday. Extended Aviation Outlook: Flight restrictions expected to persist through Wednesday morning. Then brief reductions in cigs and/or vsbys are possible Wednesday afternoon/evening within showers. && .MARINE... Southwest winds should gradually strengthen through this afternoon, speeds around 10 kts across most of the waters. The Charleston County waters are forecast to see winds between 10-15 kts with gusts around 20 kts. A cold front is expected to sweep across the waters after midnight tonight, resulting in wind veering from the west. Winds could shift from NW during the pre- dawn hours, especially across the SC waters. Seas are forecast to remain between 1-2 ft today, increasing to 2-3 ft tonight. Tuesday through Saturday: Winds will shift out of the northeast Tuesday within a pinched gradient regime along the South Carolina coast. Seas will build to 3-5 ft over the Charleston County waters briefly on Tuesday, returning to 2-4 ft through the remainder of the period. Thereafter, winds will shift out of the west/southwest Wednesday morning, gradually increasing throughout the day ahead of a cold front. Gusts could reach 20 kt across the waters; however, conditions should remain below Small Craft Advisory criteria. Models indicate a lowering stratus deck Tuesday night with the possibility of sea fog developing over the coastal waters by Wednesday morning once winds become more favorable. Still some uncertainty exists as conditions would likely be brief with showers expected to overspread the waters Wednesday ahead of the front. && .TIDES/COASTAL FLOODING... Perigean spring tides are expected to linger through at least Tuesday due to influences from the new moon and lunar perigee. While the wind set-up will not support significant tidal departures, minor coastal flooding will be possible again with the Tuesday morning high tide cycle. Minor salt water inundation should largely be confined to coastal portions of Charleston and Colleton Counties. Coastal Flood Advisories could be needed. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...JRL/NED SHORT TERM...BRM LONG TERM...BRM AVIATION...BRM/JRL MARINE...BRM/NED TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 6, 10:51 AM EST, 4 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 1051 AM EST Mon Dec 6 2021 SCZ049-050-071600- Coastal Colleton-Charleston- 1051 AM EST Mon Dec 6 2021 This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Coastal Flooding: Minor coastal flooding will be possible again along the coasts of Charleston and Colleton Counties during the Tuesday morning high tide. A Coastal Flood Advisory could be needed. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047-048-051-052- 071600- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Jasper-Tidal Berkeley- 1051 AM EST Mon Dec 6 2021 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-071600- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1051 AM EST Mon Dec 6 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Dec 6, 10:18 AM EST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1018 AM EST MON DEC 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 AM HIGH ASTR TIDES 2 W CHARLESTON 32.78N 79.97W
12/06/2021 CHARLESTON SC NWS EMPLOYEE
NWS EMPLOYEE REPORTS WATER ACROSS THE HIWAY 61 EXIT,
OFF OF US 17.
&&
EVENT NUMBER CHS2100846
OPLLocal storm report, Dec 6, 10:27 AM EST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1027 AM EST MON DEC 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM HIGH ASTR TIDES 1 E CHARLESTON 32.78N 79.93W
12/06/2021 CHARLESTON SC TIDE GAGE
A HIGH ASTRONOMICAL TIDE OF 7.41 FEET WAS REPORTED AT
9:12AM THIS MORNING AT CHARLESTON HARBOR.
&&
EVENT NUMBER CHS2100847
OPLLocal storm report, Dec 6, 10:53 AM EST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1053 AM EST MON DEC 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 AM HIGH ASTR TIDES 1 E CHARLESTON 32.78N 79.93W
12/06/2021 CHARLESTON SC TIDE GAGE
THE OBSERVED HIGH TIDE THIS MORNING AT 9:12AM WAS 7.41
FEET.
&&
EVENT NUMBER CHS2100848
OPLLocal storm report, Dec 6, 11:04 AM EST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1104 AM EST MON DEC 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 AM HIGH ASTR TIDES 1 E CHARLESTON 32.78N 79.93W
12/06/2021 CHARLESTON SC TIDE GAGE
A MAXIMUM TIDE LEVEL OF 7.41 FT MLLW (1.61 FT MHHW) WAS
OBSERVED AT THE CHARLESTON HARBOR TIDE GAGE. SHALLOW
COASTAL FLOODING TYPICALLY BEGINS ALONG THE COASTS OF
CHARLESTON AND COLLETON COUNTIES WHEN TIDE LEVELS REACH
7.0 FT MLLW (1.24 FT MHHW) IN THE CHARLESTON HARBOR.
&&
EVENT NUMBER CHS2100849
OPLThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 9:34 PM EST | Coastal Flood Advisory | CHS | 13 hr | |
| Dec 6, 1:04 AM EST | Dense Fog Advisory | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 8 hr |
Nearby
Small Craft Advisories in South Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.